You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Parameters for Seasonally Breeding Populations
Vol. 48, No. 5 (Sep., 1967), pp. 834-839
Published by: Wiley
Stable URL: http://www.jstor.org/stable/1933741
Page Count: 6
Preview not available
Lotka's equations relating the parameters of populations with no seasonal trend in birth rates and Fisher's formula for @'reproductive value@' are modified to describe populations with restricted annual seasons of birth. The parameters @'net reproductive rate@' and @'mean generation length@' provide statistics and dubious utility for populations with overlapping generations. New definitions of birth rate and death rate are proposed whereby the relationships between the crude, finite and exponential rates are simplified. The use of these parameters is illustrated by statistics calculated for a population of sheep.
Ecology © 1967 Wiley